Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 644, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 19, 2001, 5:26 PM CDT for Jasper County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 19, 2001, 5:26 PM CDT (22:26 UTC)
- Expired
- Sep 19, 2001, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WUUS54 KJAN 192226 SVRJAN MSC061-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 526 PM CDT WED SEP 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 615 PM CDT * AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BAY SPRINGS...OR ABOUT 18 MILES NORTH OF LAUREL...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL JASPER COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3198 8935 3183 8926 3184 8905 3199 8910
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:47 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 19, 3:47 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT WED SEP 19 2001 COLD FRONT TO SHIFT EWD INTO FORECAST AREA THIS EVENING. SIGNIFICANT DRYING NOTED ON SURFACE OBSERVATIONS AND SATELLITE PIX TO THE REAR OF THE BOUNDARY. LEADING EDGE OF DRY AIR ON WATER VAPOR PIX ALREADY WELL INTO NW ZONES BUT ISOLATED SHOWERS PERSIST IN THAT AREA THIS AFTERNOON. AIR MASS REMAINS MOST UNSTABLE SE ZONES BUT SHOWERS AND ISOLATED THUNDERSTORMS THERE WILL DISSIPATE RAPIDLY AS OUTFLOW BOUNDARY MOVES THROUGH SE MS THIS AFTERNOON. WILL KEEP ISOLATED SHOWERS CENTRAL AND SW ZONES WITH ISOLATED TSTMS SE FOR THE EVENING. A COOLER AIR MASS TO ADVECT ACROSS THE REGION IN THE WAKE OF THE FRONT AS SURFACE RIDGING DEVELOPS. MAIN EFFECT ON TEMPERATURES WILL BE COOLER MINIMUM TEMPS FOR MORE SEASONAL OVERNIGHT LOWS. SUNNY SKIES AND LIGHT NORTHWEST WIND WILL ALLOW AFTERNOON TEMPS TO CLIMB BACK INTO THE UPPER 70S AND 80S AT MOST LOCATIONS. WILL SEE DRY FORECAST UNTIL ANOTHER WEAKER SURFACE TROUGH APPROACHES FRIDAY NIGHT. MODELS SHOWS INCREASING 250 MB CONVERGENCE AND MID LEVEL UPWARD VERTICAL MOTION ASSOCIATED WITH A BAND OF MOISTURE THAT TRACKS TO THE SE WITH THE FRONT. WILL ADD SLIGHT CHANCE POPS FOR FRIDAY NIGHT FOR NW ZONES AND ISOLATED SHOWERS FARTHER S FOR SATURDAY. DRY CONDITIONS ON TAP FOR SUNDAY AS THE SURFACE TROUGH EXITS SE MS. DEEPENING UPPER LOW FORECAST JUST N OF REGION FOR THE FIRST OF NEXT WEEK...RESULTING IN A COLD 500 MB TROUGH ACROSS THE NRN HALF OF THE FORECAST AREA. AIR MASS TO REMAIN DRY SO NO CONVECTION ADDED TO THE FORECAST AT THIS TIME. PRELIM NUMBERS: JAN 63/83/60/85 1000 MEI 63/84/58/85 2000 .JAN... .MS...NONE .LA...NONE .AR...NONE.
In the hours before
Special weather statement, Sep 19, 2:37 PM CDT, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT WED SEP 19 2001 ...THUNDERSTORMS... ISOLATED THUNDERSTORMS...SOME WITH GUSTY WINDS TO 30 MPH...FREQUENT YET DANGEROUS LIGHTNING AND VERY SMALL HAIL ARE EXPECTED OVER PORTIONS OF EAST-CENTRAL AND SOUTHEAST MISSISSIPPI THROUGH SUNSET OR SHORTLY AFTER. THIS INCLUDES INTERSTATE 20 BETWEEN JACKSON AND MERIDIAN...INTERSTATE 55 NEAR BROOKHAVEN AND INTERSTATE 59 BETWEEN HATTIESBURG AND MERIDIAN INCLUDING THE CITY OF LAUREL. BRIEF HEAVY RAINFALL WITH ANY STRONGER STORMS MAY CAUSE PONDING ON ROADWAYS AS WELL. A SURFACE TROUGH CURRENTLY OVER NORTHWEST MISSISSIPPI WILL CONTINUE TO MOVE TOWARDS THE MISSISSIPPI AND ALABAMA BORDER THROUGH MIDNIGHT WHILE A COLD FRONT MOVES INTO THE REGION OVERNIGHT FROM LOUISIANA...ARKANSAS AND TENNESSEE. THE BEST MOISTURE AND INSTABILITY IS AHEAD OF THE SURFACE TROUGH WHERE ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING WITH A DISSIPATION OF ACTIVITY AFTER SUNSET AS DAYTIME HEATING IS LOST. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT AND HAM RADIO OPERATORS WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.